Florida, 2023

Damaging Winds in Florida, June 22, 2023

June 22, 2023 · NWS JAX · 3 events in 2 counties and zones

An upper level low NW of the region began to lift northward through the day, while a brisk SW steering continued to stream high moisture from the Gulf of Mexico across NE FL. The combination of the flow, moisture, diurnal instability and a passing embedded short wave trough aloft produced isolated strong storms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

An upper level low NW of the region began to lift northward through the day, while a brisk SW steering continued to stream high moisture from the Gulf of Mexico across NE FL. The combination of the flow, moisture, diurnal instability and a passing embedded short wave trough aloft produced isolated strong storms. A flood watch was in effect for portions of NE FL.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 22, 7:35 AM EST, 4 hours 55 minutes earlier.

Area forecast discussion, Jun 22, 7:35 AM EST, 4 hours 55 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
835 AM EDT Thu Jun 22 2023

...New UPDATE...

.UPDATE...
Issued at 827 AM EDT Thu Jun 22 2023

Unseasonably strong SW flow pattern remains locked in today with
waves of rainfall pushing out of the NE Gulf and across the
region. This will keep the heavy rainfall and flooding potential
mainly along the I-75 corridor of inland NE FL with localized
flooding possible in other areas with any heavy storm activity.
Abundant cloud cover will continue to lessen the severe threat bu
any brief break in the clouds will allow for temps to push back
into the lower/middle 80s and provide for isolated strong/severe
storms with gusty winds of 40-60 mph as storm motion remains fast
for late June at 25-35 mph towards the Northeast. So with some
diurnal heating expect an uptick in storms this afternoon/evening
and then lowering of coverage tonight, with main activity shifting
back towards the Gulf Coast and I-75 corridor of inland NE FL.

&&

.SYNOPSIS...
Issued at 438 AM EDT Thu Jun 22 2023

Early morning surface analysis depicts low pressure (1007
millibars) over southeast AL, situated along a stationary frontal
boundary that was snaking its way from the northern Gulf coast ,
across the Altamaha and Savannah Rivers, and northward along the
Carolina coastal plain. Meanwhile, high pressure (1028 millibars)
was shifting east of the New England and Canadian Maritime coasts.
Aloft...a blocked weather pattern remains in place, featuring
stout ridges over southern Canada and south of Bermuda, which were
keeping a stubborn cutoff trough in place over the Tennessee
Valley and the southeastern states. Shortwave troughs continue to
rotate across our area along the southern periphery of the cutoff
trough, with the latest such trough igniting another round of
widespread nocturnal convection over Apalachee Bay and the FL Big
Bend / Nature Coasts, with a ribbon of mostly stratiform rainfall
extending across the Suwannee Valley and northeast FL. Scattered
showers were present elsewhere across our area during the predawn
hours. Temperatures and dewpoints were uniformly in the upper 60s
to lower 70s area-wide, with breezy southerly winds prevailing
along the northeast FL coast.

&&

.NEAR TERM...
(Today and Tonight)
Issued at 438 AM EDT Thu Jun 22 2023

The cutoff trough spinning over the Tennessee Valley will slowly
lift northward tonight and Friday as ridging over southern Canada
slides eastward and Atlantic ridging builds westward towards the
southeastern Bahamas. The surface low pressure center over
southeast AL early this morning will lift northward in tandem
with the cutoff trough while gradually weakening, leaving the
stalled frontal boundary behind. This weather pattern will
maintain a deep and brisk southwesterly flow across our region,
driving embedded shortwave troughs across our area through
tonight. This morning's shortwave trough will likely push
convection currently along the FL Big Bend / Nature Coasts east-
northeastward across the Suwannee Valley and the I-10 corridor,
with outflow boundaries then igniting additional convection across
southeast GA and north central FL later this morning. A few of the
short-term, high resolution CAM models suggest that convection
could consolidate into a squall line across north central and
portions of northeast FL early this afternoon, with this line
pushing southeastward and offshore by late afternoon. Timing these
rounds of convection and their areal coverage will continue to be
difficult, but most locations along and south of I-10 should
experience another 1-2 inches of rainfall through tonight, with
locally higher totals up to 4 inches possible, and we have thus
extended the areal Flood Watch through Friday evening.

The Storm Prediction Center has kept our entire area within a
Marginal Risk (level 1 out of 5) for severe thunderstorm
development today, with enough southwesterly wind shear in place
for strong to isolated severe thunderstorms, especially if enough
instability can develop outside of the extensive cloud shield that
will likely remain in place across the I-10 corridor this
morning. Areas where instability may be greater include north
central FL and southeast GA, where downburst winds of 40-60 mph
and small hail will be possible within stronger convection. Cloud
cover associated with this morning's shortwave trough should thin
out somewhat this afternoon, allowing highs to climb to the mid
and upper 80s, with a few locations possibly reaching the lower
90s in north central FL before the possible squall line moves
through early this afternoon.

The next shortwave trough rotating around the base of the stubborn
cutoff trough should again result in convection blossoming over
Apalachee Bay and the FL Big Bend / Nature Coast tonight, possibly
earlier than previous nights per latest short term guidance. This
will drive another wave of showers and thunderstorms across mainly
northeast and north central FL, as well as coastal southeast GA
during the late evening and overnight hours. Lows should fall to
the lower 70s at most locations, as southerly low level winds
keep a warm and humid air mass in place.

&&

.SHORT TERM...
(Friday through Saturday night)
Issued at 438 AM EDT Thu Jun 22 2023

The upper trough finally begins to open up from a closed feature
to a more open trough and starts to lift slowly north-
northeastward by Friday with the trof axis remaining over the
region. Favorable moist southwesterly boundary layer flow remains
in place, a few impulses rounding the base of the trough will
provide another day day of scattered to numerous convection for
most. The possibility of strong storms and heavy rainfall will
hold fast on Friday, as dynamics remain conducive and persistent
pattern from the upper trough having showers and storms progress
from southwest to northeast across the CWA.

By Saturday, the base of the presiding trough aloft will slowly
move eastward with its axis on the immediate coast, with some
relatively drier air aloft and less favorable dynamics trying to
work their way in along with a weak surface high over the
northeast Gulf of Mexico and western FL. There will be a huge
moisture gradient with PWATs north of I-10 between 1.10 and 1.35
inches with much higher precipitable water values south of I-10 in
the 1.5-1.8 inches. With this said,it comes into view as though
the highest chances for (Likely) POPs will be generally south of
FL/GA border Saturday which still remains germane in its
application to this to this forecast pkg.

Temps look slightly higher Saturday by a couple degrees compared
to Friday, with less cloud cover and and convection activity.

&&

.LONG TERM...
(Sunday through Wednesday)
Issued at 438 AM EDT Thu Jun 22 2023

Sunday through Monday: A weak surface high moves almost directly
overhead by Sunday and into Monday on the upstream side of the
upper trough, which should further limit convection chances to
mostly southern areas during this time frame. Mainly afternoon
scattered showers and storms across northeast Florida, scattered
to numerous afternoon showers/storms across north central FL with
isolated storms across southeast Georgia on Sunday. On Monday,
widely scattered to scattered showers and storms are anticipated.
A moderation in temperatures closer to climo is expected this late
weekend and into Monday as cloud cover tends to decrease with the
brief breaking of the current stagnant pattern. Heat indices on
Monday will increase

Tuesday through Wednesday: Another frontal boundary and upper
trough will approach and then reside over the region Tuesday,
which will likely increase chances for showers and storms. It
seems a more active weather is probable mid next week with yet
another mean  synoptic upper trough over the region. The trough
axis is forecast to move near the coast late Wednesday, depending
on the timing of the medium range models.

Temperatures trend near climo during this period.

&&

.AVIATION...
(12Z TAFS)
Issued at 713 AM EDT Thu Jun 22 2023

Widespread mid clouds with light rain showers impacting all TAF
sites this morning as intense convection over the NE Gulf
continues to move inland and weaken and spread across the TAF
sites. Still expecting enough diurnal heating by the late morning
hours that will kick off another round of storms to push NE and
impact all TAF sites this afternoon. Have taken a quick stab at
latest timing on TEMPO groups for at least MVFR conds in +TSRA
starting first at GNV, then later at the rest of the TAF sites,
but still relatively low/moderate confidence in the TEMPO this
morning, otherwise expect slight uptick in S-SW winds into the
12-14 gusting around 20 knots prior to convection. After sunset
time frame expect convection to slowly fade to VCSH with winds
decreasing to 10 knots or less which should allow CIGS to lower to
MVFR levels area-wide towards the end of the TAF period.

&&

.MARINE...
Issued at 438 AM EDT Thu Jun 22 2023

Low pressure situated along a stalled frontal boundary located
just northwest of our local waters will lift northward across
the Carolinas tonight and through the Ohio Valley on Friday. This
weather pattern will maintain breezy south-southwesterly winds
across our local waters, with speeds remaining at Small Craft
Advisory levels, or around 20 knots, throughout the Georgia
waters through this afternoon. Small Craft should Exercise
Caution elsewhere throughout the northeast FL waters, where winds
of 15-20 knots are expected through tonight. Caution level seas
of 4-6 feet will prevail throughout the southeast GA waters today,
with 3-5 foot seas for the offshore FL waters and 2-4 foot seas
near shore. Winds and seas will then diminish on Friday, with seas
subsiding to 2-4 feet throughout our local waters by Friday
evening.

Waves of showers and thunderstorms will continue to impact our
local waters through Saturday, with a few strong to isolated
severe thunderstorms possible this afternoon. Stronger
thunderstorms will be capable of producing strong wind gusts and
frequent lightning strikes. The frontal boundary will dissipate
over our region on Sunday, resulting in decreasing rain chances.
Low pressure pivoting across the Great Lakes states early next
week will drive another frontal boundary towards our region,
resulting in increasing chances for showers and thunderstorms,
especially from Monday night through Tuesday evening.

Rip Currents: Breezy southerly winds will produce a strong long
shore current, which will combine with building surf to produce a
moderate rip current risk at all area beaches today. Winds will
weaken and become more offshore on Friday, resulting in a low risk
at area beaches.

&&

.HYDROLOGY...
Issued at 438 AM EDT Thu Jun 22 2023

The areal Flood Watch has been extended through Friday evening for
north central FL and most of the Suwannee Valley. Multiple rounds
of downpours will continue through Friday evening, which will
likely drop another 2-5 inches of rainfall within the Flood Watch
area. Flash Flooding cannot be ruled out in the more urban
locations such as Ocala, Gainesville, Live Oak, Lake City, Bell
and Trenton through Friday. Localized flooding will continue to
be a growing threat elsewhere as soils become increasingly
saturated, with most locations south of I-10 receiving an
additional 1-2 inches of rainfall through tonight. The Weather
Prediction Center (WPC) has placed most locations west of the I-95
corridor within a Slight Risk (level 2 of 4, or scattered Flash
Flooding possible) for Excessive Rainfall today, with the Slight
Risk remaining in place across southeast GA and the western
Suwannee Valley on Friday. A Marginal Risk (level 1 of 4, or
isolated Flash Flooding possible) will remain in place elsewhere
across our area through Friday.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  84  70  86  69 /  80  90  90  30
SSI  85  74  85  73 / 100  50  90  50
JAX  86  71  87  72 /  90  60  90  40
SGJ  89  71  89  72 /  90  50  80  40
GNV  87  71  87  71 /  90  70  90  40
OCF  89  71  88  71 /  70  70  80  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Friday evening for FLZ020-021-035-122-136-
     137-140-222-236-237-240-340.

GA...Flood Watch through Friday evening for GAZ162.

AM...Small Craft Advisory until 5 PM EDT this afternoon for AMZ450-
     470.

&&

In the hours before

Special weather statement, Jun 22, 11:26 AM EST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1226 PM EDT Thu Jun 22 2023

FLZ020-021-035-122-136-222-236-221700-
Eastern Alachua FL-Southern Columbia FL-Western Alachua FL-
Hamilton FL-Suwannee FL-Northern Columbia FL-Gilchrist FL-
1226 PM EDT Thu Jun 22 2023

...Strong thunderstorms will impact portions of Gilchrist,
northwestern Alachua, Columbia, eastern Suwannee and southeastern
Hamilton Counties through 100 PM EDT...

At 1226 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mcalpin to 7 miles east of Cross City.
Movement was northeast at 30 mph.

HAZARD...Winds around 40 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Lake City, Trenton, White Springs, Bell, Ichetucknee Spring,
Columbia, High Springs, Fort White, Winfield and Suwannee Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3034 8296 3049 8253 3007 8253 2999 8258
      2994 8252 2958 8252 2958 8295 2962 8297
      2970 8294 2972 8296 2975 8294 2976 8295
      2980 8292 2981 8293 2983 8289 2988 8287
      2990 8290 2989 8292 2996 8293 3001 8300
TIME...MOT...LOC 1626Z 246DEG 26KT 3021 8293 2966 8299

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

HESS
Special weather statement, Jun 22, 11:46 AM EST, 44 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1246 PM EDT Thu Jun 22 2023

FLZ136-237-240-340-221715-
Eastern Alachua FL-Central Marion FL-Western Marion FL-
Western Putnam FL-
1246 PM EDT Thu Jun 22 2023

...A strong thunderstorm will impact portions of southeastern
Alachua, northwestern Marion and west central Putnam Counties through
115 PM EDT...

At 1246 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cross Creek, or 8 miles west of Citra, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph, pea size hail, and minor flooding
         due to heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible. Minor flooding due to heavy rainfall is possible.

Locations impacted include...
Fort McCoy, Citra, Hawthorne, Sparr, Cross Creek, Micanopy, Reddick,
McIntosh, Flemington and Lowell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2932 8237 2955 8225 2964 8201 2933 8193
TIME...MOT...LOC 1646Z 252DEG 15KT 2944 8224

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

HESS
Special weather statement, Jun 22, 11:56 AM EST, 34 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1256 PM EDT Thu Jun 22 2023

FLZ023-030-031-035-122-136-222-236-221730-
Eastern Alachua FL-Southern Columbia FL-Western Alachua FL-Baker FL-
Union FL-Bradford FL-Northern Columbia FL-Gilchrist FL-
1256 PM EDT Thu Jun 22 2023

...Strong thunderstorms will impact portions of Gilchrist, central
Bradford, Alachua, southern Baker, Union and southeastern Columbia
Counties through 130 PM EDT...

At 1256 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Watertown to near Trenton. Movement was
east at 30 mph.

HAZARD...Winds around 40 mph, pea size hail, and minor flooding due
         to heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible. Minor flooding due to heavy rainfall is possible.

Locations impacted include...
Gainesville, Lake City, Trenton, Lake Butler, Raiford, Worthington
Spring, Alachua, Macclenny, High Springs and Archer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3025 8260 3027 8205 2953 8227 2953 8265
      2956 8266 2956 8275 2958 8276 2958 8286
      2959 8286 2959 8290
TIME...MOT...LOC 1656Z 269DEG 24KT 3019 8256 2964 8277

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

HESS
Special weather statement, Jun 22, 11:58 AM EST, 32 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1258 PM EDT Thu Jun 22 2023

FLZ140-221730-
Eastern Marion FL-
1258 PM EDT Thu Jun 22 2023

...A strong thunderstorm will impact portions of northeastern Marion
County through 130 PM EDT...

At 1258 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lynne, moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph, half inch hail, and minor flooding
         due to heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible. Minor flooding due to heavy rainfall is possible.

Locations impacted include...
Juniper Springs, Salt Springs, Lynne and Lake Delancy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2914 8196 2922 8198 2944 8178 2943 8177
      2943 8175 2937 8174 2937 8167 2936 8166
      2934 8166 2934 8168 2932 8168 2930 8167
      2929 8165 2928 8164 2917 8164 2911 8193
TIME...MOT...LOC 1658Z 228DEG 21KT 2921 8187

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

HESS
Special weather statement, Jun 22, 12:19 PM EST, 11 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
119 PM EDT Thu Jun 22 2023

FLZ136-140-237-240-221745-
Eastern Alachua FL-Central Marion FL-Western Putnam FL-
Eastern Marion FL-
119 PM EDT Thu Jun 22 2023

...A strong thunderstorm will impact portions of southeastern
Alachua, northeastern Marion and west central Putnam Counties through
145 PM EDT...

At 119 PM EDT, Doppler radar was tracking a strong thunderstorm near
Citra, moving east at 15 mph.

HAZARD...Winds around 40 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Citra, Orange Springs, Lochloosa and Hog Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2939 8216 2951 8212 2959 8185 2936 8184
TIME...MOT...LOC 1719Z 270DEG 15KT 2945 8206

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

HESS
Special weather statement, Jun 22, 12:29 PM EST, 1 minute before
Special Weather Statement
National Weather Service Jacksonville FL
129 PM EDT Thu Jun 22 2023

FLZ038-137-140-237-221815-
Inland Flagler FL-Eastern Putnam FL-Western Putnam FL-
Eastern Marion FL-
129 PM EDT Thu Jun 22 2023

...A strong thunderstorm will impact portions of southwestern
Flagler, northeastern Marion and southeastern Putnam Counties through
215 PM EDT...

At 129 PM EDT, Doppler radar was tracking a strong thunderstorm over
Salt Springs, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph, half inch hail, and minor flooding
         due to heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible. Minor flooding due to heavy rainfall is possible.

Locations impacted include...
Crescent City, Pomona Park, Salt Springs, East Palatka, Andalusia,
Lake Delancy, Fruitland, Orange Mills, San Mateo and Satsuma.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2928 8142 2940 8142 2938 8145 2933 8168
      2931 8168 2929 8165 2925 8164 2923 8179
      2939 8186 2971 8157 2964 8152 2962 8152
      2962 8151 2930 8128
TIME...MOT...LOC 1729Z 252DEG 18KT 2935 8172

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

HESS

The radar

The Moody AFB radar (KVAX), 117 km away, was scanning. The volume nearest the first event began at 17:29 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Gilchrist

When
June 22, 12:30 PM EST
Where
Gilchrist County, 5.86 mi NW of Williford
Measured
45 kt (52 mph) estimated gust
Property damage
$2,000
Reported by
Fire Department/Rescue
Coordinates
29.844, -82.864

Gilchrist County Fire Rescue reported storm damage along NW 72nd PL near Bell. A significant portion of a metal roof was peeled off an outdoor shelter. Two large trees also snapped at the trunk.

Thunderstorm Wind, Flagler

When
June 22, 2:00 PM EST
Where
Flagler County, 0.69 mi S of Seminole Woods
Measured
40 kt (46 mph) estimated gust
Property damage
$2,000
Reported by
Social Media
Coordinates
29.430, -81.180

A public report on social media stated trampolines were flipped over with some damage to a shed roof in the south section of Palm Coast. The time of the event was based on radar. Property damage value is unknown, but it was estimated for inclusion of the event in Storm Data.

Thunderstorm Wind, Flagler

When
June 22, 2:00 PM EST
Where
Flagler County, 2.27 mi NW of Korona
Measured
40 kt (46 mph) estimated gust
Property damage
$200
Reported by
Emergency Manager
Coordinates
29.430, -81.230

Trees were blown down near the intersection of US Highway 1 and County Road 304. The cost of damage was unknown, but it was estimated for inclusion of the event in Storm Data.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2023Every state in 2023This day in weather historyWarnings in Florida, June 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1105304, 1104304, 1104305.